Facebook Pixel
EmpowHER Guest
Q: 

HELP: Plan B symptoms?

By Anonymous December 25, 2014 - 6:26pm
 
Rate This

I had unprotected sex 6 days ago. He didn't finish in me or even come close to finishing in me, and I am not on the pill yet. A stupid decision, I know. Anyway, I took Plan B 36 hours later. A couple hours after taking it, I had some light pink discharge. The discharge has stopped but since then I've had some light cramping and my breasts have become very sore, I've had some minor, short-lasking headaches and I've been rather tired. I've read that these are side-effects of Plan B, and I know Plan B doesn't work on everyone. I've been expecting my period for a couple weeks now, and it's rather irregular. This was my first time having unprotected sex, and I'm terrified that I might be pregnant. Has anyone else had this happen, and are my chances of pregnancy high? Thank you!

Add a Comment4 Comments

EmpowHER Guest
Anonymous

Hi,
I am the one who posted this question, and since then I have had some bad cramping and I've started bleeding, not as much as I normally do on the first day (I usually have a pretty heavy flow--sorry if that's gross!) but enough to make me change my tampon a couple of times. However, what's weird about it is that I'm bleeding off and on...I'll bleed for a few minutes, then stop, then start again a little while later. Do you think this is my period? I'm sure hoping so!

December 25, 2014 - 11:24pm
HERWriter Guide

Hi Anon,

You're not alone! Sounds like a scary situation, but you did the right thing with taking Plan B as soon as you could. The chances of pregnancy are quite a bit lower since your partner did not ejaculate, but you probably know that it isn't a guarantee.

Plan B can cause some spotting for a few days before your actual period comes so that could explain the pink discharge. Also, Plan B can also cause your period to become even more irregular.

For now, you should take a home pregnancy test and/or check with your doctor, but you might have to simply wait it out.

Here's a similar question that someone on EmpowHER asked, so maybe something here will help: http://www.empowher.com/community/ask/irregular-period-prior-taking-plan-bquestions-about-what-expect-now 

Let us know how it goes!

Best,
Rebecca 

December 25, 2014 - 8:59pm
EmpowHER Guest
Anonymous (reply to Rebecca Xu)

Hi,
I am the one who posted this question, and since then I have had some bad cramping and I've started bleeding, not as much as I normally do on the first day (I usually have a pretty heavy flow--sorry if that's gross!) but enough to make me change my tampon a couple of times. However, what's weird about it is that I'm bleeding off and on...I'll bleed for a few minutes, then stop, then start again a little while later. Do you think this is my period? I'm sure hoping so!

December 25, 2014 - 11:41pm
HERWriter Guide (reply to Anonymous)

Hi again,

The bleeding seems like a good sign! Plan B can cause irregularities with your menstrual cycle so that may be why your flow is different from usual. You might want to take a pregnancy test just to be sure, though. Thanks for the update.

-Rebecca

December 26, 2014 - 2:00am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!